Thunderstorm Wind, Madison
- When
- August 10, 3:05 PM EST
- Where
- Madison County, Lebanon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.783, -75.633
Thunderstorm winds downed trees and wires.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 10, 2:45 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 345 PM EDT TUE AUG 10 2004 .SHORT TERM (TONIGHT-THURSDAY)... TONIGHT...CONVECTION AHEAD OF SHORTWAVE ENERGY MOVING IN FROM THE OHIO VALLEY SHOULD CONTINUE THROUGH THE EVENING. LOW TO MID LEVEL WINDS ARE 30-40KTS AND AND WET BULB ZERO HEIGHTS ARE AROUND 10K FEET..SO A COUPLE STORMS COULD PRODUCE MARGINALLY SEVERE WIND/HAIL. A SEVERE TSTORM WATCH IS IN EFFECT UNTIL 8PM EDT. MOST OF THE SHOWER ACTIVITY SHOULD BE OVER WITH BY 06Z WHEN THE WEAK COLD FRONT/TROUGH MOVES EAST OF OUR AREA...BUT WITH ADDITIONAL SHORTWAVE ENERGY MOVING THROUGH OVERNIGHT WILL KEEP CHC POPS GOING OVERNIGHT. WEDNESDAY...THE SFC TROUGH ALONG THE EAST COAST WILL GRADUALLY WASHOUT...AND MAY MOVE A BIT WEST AS UPPER HEIGHTS BUILD AHEAD OF AN APPROACHING UPPER LEVEL LOW. THE MORNING SHOULD REMAIN DRY...BUT MORE SHOWERS/TSTORMS SHOULD FORM DURING THE AFTERNOON AS SHORTWAVE ENERGY APPROACHES. WEAK CONVERGENCE NEAR WASHED-OUT SFC BOUNDARY WILL ALSO HELP INITIATE CONVECTION. WED NIGHT AND THURSDAY... ONE UPPER LOW LIFTS INTO SE CANADA WHILE MORE ENERGY DROPS INTO THE MIDWEST. SHORTWAVE ENERGY MOVING THROUGH THE SOUTH-SOUTHWEST FLOW OVER CENTRAL NY/NORTHEAST PA WILL GENERATE SHOWERS/TSTORMS. WILL GO WITH CHC POPS FOR BOTH PERIODS. && .LONG TERM (THU NIGHT-TUE)... COLD FRONT IS FORECAST TO HANG UP ALONG THE EAST THURSDAY NIGHT THROUGH FRIDAY. WAVES WITH TROPICAL MOISTURE WILL BE MOVING NORTH ALONG THE FRONT. LATEST MODEL RUNS INDICATE SOME SIGNIFICANT RAIN POSSIBLE FOR NE PA/CENTRAL NY WITH ONE OF THESE WAVES. AT THIS TIME WILL CONTINUE WITH CHC POPS...AS A SLIGHT EASTWARD SHIFT TO THE FRONTAL BOUNDARY COULD STILL LEAVE THE AREA DRY THURSDAY NIGHT AND FRIDAY. HIGH PRESSURE BUILDS ACROSS THE AREA SATURDAY AND SUNDAY. 00Z AND 06Z RUNS OF THE GFS INDICATE ANOTHER SIGNIFICANT SURGE OF TROPICAL MOISTURE MOVING NORTH ALONG THE STALLED FRONT ALONG THE COAST FOR MONDAY. THE 12Z GFS AND ECMWF MODELS KEEP THE TROPICAL SYSTEM OFF TO THE EAST BUT STILL INDICATE A SIGNIFICANT SHORT WAVE APPROACHING FROM THE WEST. EITHER WAY WILL GO WITH THE NEXT CHC OF SHOWERS ON MONDAY. && .AVIATION... SCT THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH EARLY THIS EVENING... FOLLOWED BY SOME DRYING OVERNIGHT. AREAS OF LOW CLOUDS AND LIGHT FOG COULD DEVELOP LATE TONIGHT... ESPECIALLY OVER AREAS WHERE RAIN FALLS LATE TODAY. PATCHES OF LOW CLOUDS WILL BREAK LATER WEDNESDAY MORNING. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...SEVERE TSTORM WATCH ALL ZONES THROUGH 8PM EDT. PA...SEVERE TSTORM WATCH ALL ZONES THROUGH 8PM EDT. && DAYS 1-2...VAN AUSDALL DAYS 3-7 & AVIATION...MSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 422 AM EDT TUE AUG 10 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-101006- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 407 AM EDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS ARE LIKELY TODAY ESPECIALLY THIS AFTERNOON. ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED ISOLATED CELLS MAY BECOME SEVERE THIS AFTERNOON PRODUCING DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE AGAIN POSSIBLE LATE WEDNESDAY AND WEDNESDAY NIGHT. AT THIS TIME IT APPEARS SOME OF THIS ACTIVITY MAY REACH SEVERE LIMITS. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. RRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 312 PM EDT TUE AUG 10 2004 PAZ038-102015- BRADFORD PA- 312 PM EDT TUE AUG 10 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING ACROSS BRADFORD COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR TROY....OR ABOUT 2 MILES WEST OF WEST FRANKLIN...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...FRANKLINDALE AND BURLINGTON AT 325 PM...MONROE AND MONROETON AT 335 PM...LIBERTY CORNERS AT 340 PM...TOWANDA AND NORTH TOWANDA AT 345 PM...WYSOX AND MACEDONIA AT 350 PM...ROME AT 405 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. RAINFALL UP TO ONE INCH IS POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. EXPECT WIND GUSTS TO 40 MPH IN THE PATH OF THIS STORM. THESE WINDS COULD KNOCK DOWN SOME SMALL TREES AND TREES LIMBS. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF NORTHEAST AND NORTH CENTRAL PENNSYLVANIA UNTIL 800 PM EDT. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 312 PM EDT TUE AUG 10 2004 PAZ038-102015- BRADFORD PA- 312 PM EDT TUE AUG 10 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING ACROSS BRADFORD COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR TROY...OR ABOUT 2 MILES WEST OF WEST FRANKLIN...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...FRANKLINDALE AND BURLINGTON AT 325 PM...MONROE AND MONROETON AT 335 PM...LIBERTY CORNERS AT 340 PM...TOWANDA AND NORTH TOWANDA AT 345 PM...WYSOX AND MACEDONIA AT 350 PM...ROME AT 405 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. RAINFALL UP TO ONE INCH IS POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. EXPECT WIND GUSTS TO 40 MPH IN THE PATH OF THIS STORM. THESE WINDS COULD KNOCK DOWN SOME SMALL TREES AND TREES LIMBS. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF NORTHEAST AND NORTH CENTRAL PENNSYLVANIA UNTIL 800 PM EDT. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 338 PM EDT TUE AUG 10 2004 NYZ009-102015- ONEIDA NY- 338 PM EDT TUE AUG 10 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR BOONVILLE...OR ABOUT OVER REMSEN...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...HINCKLEY AND FORESTPORT AT 345 PM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 340 PM EDT TUE AUG 10 2004 PAZ038-102045- BRADFORD PA- 340 PM EDT TUE AUG 10 2004 ...CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTHEAST BRADFORD COUNTY... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM TOWANDA TO DUSHORE TO LAPORTE...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE NEAR...NORTH TOWANDA AND LIBERTY CORNERS AT 345 PM...WYSOX AND MACEDONIA AT 350 PM...WILMOT AT 400 PM...WYALUSING AND TERRYTOWN AT 405 PM...HOLLENBACK AND HERRICKVILLE AT 410 PM...LE RAYSVILLE AT 420 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FOR ALL OF NORTHEAST PENNSYLVANIA. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 351 PM EDT TUE AUG 10 2004 NYZ036-037-102030- MADISON NY-ONEIDA NY- 351 PM EDT TUE AUG 10 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO SOUTHWEST MADISON COUNTY... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH GUSTY WINDS AND HAIL NEAR HAMILTON...OR ABOUT 2 MILES NORTH OF SHEDS...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... WEST EATON AND NELSON AT 400 PM. MORRISVILLE AND EATON AT 405 PM. PETERBORO AND PECKSPORT AT 410 PM. MUNNSVILLE AND STOCKBRIDGE AT 415 PM. AUGUSTA AND ORISKANY FALLS AT 420 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 405 PM EDT TUE AUG 10 2004 PAZ038-039-102030- BRADFORD PA-SUSQUEHANNA PA- 405 PM EDT TUE AUG 10 2004 ...CLUSTER OF THUNDERSTORMS WEAKENING AS THEY MOVE INTO SOUTHEAST BRADFORD COUNTY... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A WEAKENING CLUSTER OF THUNDERSTORMS...ALONG A LINE EXTENDING FROM WYALUSING TO DUSHORE...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR...HERRICK AND HERRICKVILLE AT 410 PM...BRUSHVILLE AND STEVENSVILLE AT 415 PM...LE RAYSVILLE AND SILVARA AT 420 PM...WEST AUBURN AT 425 PM...MIDDLETOWN CENTER AND LAWTON AT 430 PM...RUSH AT 435 PM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
The Binghamton radar (KBGM), 71 km away, was scanning. The volume nearest the first event began at 20:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419597.